Drug overdose is the leading cause of death in Americans under 50. In many cases lives could be saved if someone nearby had the education and ability to administer Naloxone. Naloxone is designed to rapidly reverse opioid overdose. It can quickly restore normal respiration to a person whose breathing has slowed or even stopped due to the overuse of heroin or prescription opioid pain medications.
WHAT: Opioid Overdose Response-Naloxone Administration Training
WHEN: Saturday May 4th 10:00AM – 11:00AM
WHERE: River Road Main Campus – Ishee Chapel
In 2018, over 1,500 Tenesseans were administered Narcan to reverse a potential drug overdose. Narcan can be a life saving medication for an addict in distress. The more public knowledge and accessibility the more lives can be saved.
Kaitlynn Jackson is a Regional Overdose Prevention Specialist with STARS. She will be facilitating an hour long training and providing free Narcan kits to attendees.
Kits include: 2 doses of Narcan, a pair of gloves, an instruction sheet, a card with a list of substance use treatment resources, and a reporting form for the state if the Narcan is used.
This event is FREE but RSVP is required to receive a Narcan kit. Please RSVP to Jaime Gibbons. Thank you, see you soon!.
Who should attend?
- Employees of Heathcare or Mental Health facilities
- Community members who come into contact with people at risk of overdose
- Family & friends of people with Substance Use Disorder
- Caregivers of the Elderly/Disabled
- Anyone interested in saving a life
Below is the current Surgeon General’s Advisory regarding Naloxone and Opioid Overdose
“I, Surgeon General of the United States Public Health Service, VADM Jerome Adams, am emphasizing the importance of the overdose-reversing drug naloxone. For patients currently taking high doses of opioids as prescribed for pain, individuals misusing prescription opioids, individuals using illicit opioids such as heroin or fentanyl, health care practitioners, family and friends of people who have an opioid use disorder, and community members who come into contact with people at risk for opioid overdose, knowing how to use naloxone and keeping it within reach can save a life.”
- Understand administration of naloxone products, including “Good Samaritan” protection law
- Recognize the signs of an opioid overdose and identify its causes and risks
- Describe what NOT to do during an opioid overdose
- Know the steps to follow when encountering an opioid overdose
- Earn a certificate of completion of naloxone administration training